Cold/Wind Chill, Cook
- When
- December 8, 10:00 PM CST to December 9, 12:00 PM CST
- Where
- Cook forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- County Official
A 51 year old man died on Monroe Street in Chicago due to cold exposure. A 42 year old man died due to hypothermia from cold exposure near Belmont Road in Chicago.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A 51 year old man died on Monroe Street in Chicago due to cold exposure. A 42 year old man died due to hypothermia from cold exposure near Belmont Road in Chicago. He was found unresponsive in an alley. Low temperatures were in the lower teens.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 8, 9:05 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
905 PM CST TUE DEC 8 2009
.DISCUSSION...
903 PM CST
NO CHANGES TO GOING HEADLINES...WITH 5+ INCHES OF SNOW ALREADY
REPORTED THIS EVENING IN WARNING AREA. MINOR ADJUSTMENTS TO NEAR
TERM FORECAST BASED ON LATEST SATELLITE AND RADAR TRENDS.
EVENING RAOB/WATER IMAGERY DEPICTS COMPLEX WINTER STORM ACROSS
MIDWEST. MAIN UPPER TROUGH OVER NORTHEAST KS...WHILE LEAD SHORT WAVE
LIFTING ACROSS NORTHERN IL. SFC LOW SOMEWHAT ELONGATED ACROSS
CENTRAL MO INTO SRN IL THANKS TO TWO PRONGED MID LEVEL FORCING
FOCUS. 00Z WRF REMAINS IN LINE WITH EARLIER GUIDANCE...WITH MAIN
UPPER TROUGH BECOMING NEGATIVELY TILTED AND LIFTING NORTHEAST ACROSS
NORTHERN IL THROUGH 12Z WED...WITH SFC LOW TIGHTENING UP AS IT
DEEPENS RAPIDLY AND MOVES ACROSS NRN IL TOWARD SUNRISE.
HAVE SEEN A PERIOD OF MIXED PRECIP ACROSS EASTERN HALF OR SO OF CWA
THIS EVENING...THOUGH DRY SLOT ASSOCIATED WITH LEAD SHORT WAVE
APPEARS TO BE WORKING INTO THIS AREA PER RECENT SATELLITE/RADAR
TRENDS. WITH LOSS OF MID LEVEL MOISTURE AND ICE NUCLEATION EXPECT TO
TRANSITION TO LIGHT RAIN/DRIZZLE ACROSS AREAS EAST OF INTERSTATE 55
FOR THE NEXT SEVERAL HOURS. FARTHER WEST...MID LEVEL CIRCULATION AND
MOISTURE WITH MAIN WAVE TO AFFECT EASTERN IA/NORTHWEST IL AND THUS
FAVORS KEEPING THREAT OF SNOW ACROSS NORTH CENTRAL IL...WITH PERHAPS
SOME MIX OF LIGHT RAIN/DRIZZLE FOR A FEW HOURS. HAVE ALREADY
RECEIVED REPORTS OF 5-6 INCHES OF NEW SNOW ACCUMULATION DURING THE
EVENING FROM ROCKFORD AREA...THUS SEE NO REASON TO CHANGE GOING
WINTER STORM WARNING. HAVE RECEIVED NUMEROUS REPORTS OF 1-3 INCHES
OF WET SNOW AND SLEET FROM ADVISORY AREA AND ALSO PLAN NO CHANGES TO
THAT HEADLINE.
OTHER CONCERN AT THIS TIME IS POTENTIAL FOR WIND ADVISORY/WARNING
WEDNESDAY. SFC LOW OVER NORTHERN IL/LAKE MICHIGAN EARLY IN THE DAY
PLACES WEAKEST GRADIENT CONDITIONS ACROSS LOT CWA DURING THE
MORNING. CONCERN FOR NOW IS THAT LIGHT SNOW ACCUMULATION IN HIGHER
SNOW/LIQUID RATIO SNOW SHOWERS DURING THE DAY MAY SUPPORT MORE OF A
WINTER WEATHER ADVISORY FOR BLOWING SNOW. WANT TO AVOID SHUFFLING
HEADLINES AROUND...THOUGH FEEL A NEED TO ADDRESS ESPECIALLY SOUTHERN
COUNTIES WHERE TIGHTER GRADIENT AND CURRENT GUIDANCE INDICATE WINDS
INTO WARNING RANGE. WILL LOOK AT THIS MORE CLOSELY OVER NEXT COUPLE
OF HOURS FOR POTENTIAL WIND HEADLINE ACROSS SOUTHERN CWA.
RATZER/BOXELL
&&
.AVIATION...
700 PM CST
0000 UTC TAFS...THE DEVELOPING WINTER STORM WILL BRING A PLETHORA
OF PROBLEMS FOR AVIATION WEATHER CONCERNS.
CATEGORICALLY...IFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF
THE EVENING THROUGH THE MORNING HOURS. AS THE CENTER OF THE SYSTEM
APPROACHES THE TERMINALS AND CORE OF COLDEST AIR MOVES
OVERHEAD...EXPECT THAT CIGS WILL HAVE THE POTENTIAL TO DROP TO
LIFR. LATEST RADAR IMAGERY SHOWS A STRONGER BAND OF PCPN MOVING
INTO NRN IL/IN AND VISIBILITY HAS DROPPED BLW 1SM. ALSO...PCPN
TYPE STILL REMAINS SNOW OR A SNOW MIX...WHICH IS ALSO CONTRIBUTING
TO LOWER VIS. AS WARMER AIR ADVECTS FROM THE SOUTH...THE
SNOW/MIXED PCPN WILL CHANGE OVER TO RAIN...ALLOWING VIS TO IMPROVE
A BIT...BUT SHOULD STILL REMAIN IN IFR RANGES. EXPECT THAT ORD/MDW/DPA/GYY
WILL THEN REMAIN ALL RAIN UNTIL THE SFC LOW MOVES TO THE NORTH AND
EAST OF THE AREA AND DEEP LAYER COLD ADVECTION BEGINS. RFD IS THE
MAIN QUESTION MARK AS FAR AS PCPN TYPE IS CONCERNED. LATEST MODEL
SOUNDING SHOW A BRIEF PERIOD OF SOME WARM AIR INTRUSION...ALLOWING
FOR THE POSSIBILITY OF MIXED PCPN...THOUGH EXPECT THAT RFD SHOULD
PREDOMINANTLY REMAIN FROZEN.
WINDS WILL BE A CONCERN FOR THE DURATION OF THE EVENT AS WELL.
WIND SPEED WILL BE ELY AND INCREASE OVER THE FIRST FEW HOURS OF
THE PERIOD AS THE SFC LOW APPROACHES FROM THE SOUTHWEST. THE
CENTER OF THE LOW IS EXPECTED TO TRACK BETWEEN CHICAGO AND
ROCKFORD...SO WINDS WILL TEMPORARILY WEAKEN AND VEER THROUGH SELY
TO SWLY OVERNIGHT AND THEN STRENGTHEN DRAMATICALLY BY DAYBREAK.
RFD WILL GO THROUGH A SIMILAR SPEED TREND BUT DIRECTION SHOULD
BACK NORTHERLY BEFORE SETTLING INTO WLY IN THE MORNING. AS THE LOW
PULLS OFF TO THE NORTHEAST...COLD ADVECTION WILL INCREASE AND
WINDS WILL INCREASE TO 25-30KT WITH FREQUENT GUSTS TO 40KT. AS THE
WINDS INCREASE AND THE PCPN TURNS BACK OVER TO SNOW...BLOWING SNOW
WILL BECOME A CONCERN. HAVE MAINTAINED MVFR VIS AS THE SNOW
DECREASES ON THE TAIL END OF THE SYSTEM...BUT IF THE SNOW BECOMES
DRY ENOUGH AND WINDS REMAIN STRONG ENOUGH...MAY HAVE TO ADJUST VIS
LOWER WITH THE BLOWING SNOW.
KREIN
&&
.MARINE...
143 PM CST
A RIDGE OF HIGH PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE
EAST TO NEW ENGLAND TONIGHT. LOW PRESSURE OVER THE TEXAS PANHANDLE
WILL INTENSIFY RAPIDLY AS IT MOVES NORTHEAST TO CHICAGO BY
WEDNESDAY MORNING. THE LOW WILL MOVE TO LAKE HURON BY WEDNESDAY
EVENING...AND INTO QUEBEC THURSDAY. GALE FORCE EASTERLY WINDS WILL
DEVELOP THIS EVENING. AS THE STRENGTHENING LOW APPROACHES SOUTHERN
LAKE MICHIGAN LATE TONIGHT...STORM FORCE WIND GUSTS ARE
LIKELY...MAINLY OVER THE NORTH HALF OF THE LAKE. IN THE WAKE OF
THE DEEPENING LOW...STORM FORCE WIND GUSTS ARE LIKELY MAINLY
OVER SOUTH AND CENTRAL PART OF THE LAKE WEDNESDAY INTO WEDNESDAY
EVENING. HIGH PRESSURE WILL MOVE INTO THE SOUTHERN PLAINS AND
LOWER MISSISSIPPI VALLEY THURSDAY AND FRIDAY. THIS RIDGE OF HIGH
PRESSURE WILL MOVE ACROSS THE WESTERN GREAT LAKES FRIDAY NIGHT AND
SATURDAY...ALLOWING WINDS AND WAVES TO CALM DOWN.
ALLSOPP
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011 UNTIL 6 PM WEDNESDAY.
WINTER WEATHER ADVISORY...ILZ012-ILZ013-ILZ014-ILZ019-ILZ020
UNTIL 6 PM WEDNESDAY.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 3 AM WEDNESDAY.
GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...9 PM WEDNESDAY TO 4 AM
FRIDAY.
STORM WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 AM WEDNESDAY TO 9 PM
WEDNESDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...9 PM WEDNESDAY TO NOON FRIDAY.
GALE WARNING...NEARSHORE WATERS UNTIL 4
AM FRIDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 358 PM CST TUE DEC 8 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 092200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 358 PM CST TUE DEC 8 2009 /458 PM EST TUE DEC 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. SNOW...SLEET...RAIN IS EXPECTED TONIGHT...WITH ISOLATED THUNDERSTORMS POSSIBLE. PRECIPITATION WILL LIKELY BE MOSTLY SNOW OVER NORTH CENTRAL ILLINOIS AND MOSTLY RAIN OVER SOUTHEAST PORTIONS OF THE AREA. DURING THE NIGHT...THE SLEET AND RAIN MIX WILL TRANSITION FARTHER NORTH AND WEST. PRECIPITATION MAY BE HEAVY AT TIMES ACROSS THE ENTIRE AREA...WITH LOCALLY HEAVY RAINFALL TOTALS POSSIBLY RESULTING IN SOME PONDING OF WATER ON ROADWAYS. FAR NORTHWEST PARTS OF THE OUTLOOK AREA...WHERE PRECIPITATION HAS A GREATER POTENTIAL TO REMAIN ALL SNOW...MAY SEE SIGNIFICANT ACCUMULATION OF SNOW TONIGHT. IN ADDITION...STRONG EASTERLY WINDS COULD GUST TO 40 MPH FOR A TIME THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN INCH OR TWO OF SNOW COULD FALL THURSDAY BEFORE SNOW SHOWERS TAPER TO FLURRIES DURING THE AFTERNOON. IN ADDITION...WEST WINDS WILL GUST TO 45 MPH OR HIGHER AT TIMES THURSDAY RESULTING IN CONSIDERABLE BLOWING AND DRIFTING SNOW. WIND CHILLS COULD APPROACH 30 BELOW ZERO OVER PORTIONS OF NORTH CENTRAL ILLINOIS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE TONIGHT AND WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-092200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 358 PM CST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL OCCUR THIS AFTERNOON INTO EARLY THIS EVENING. EASTERLY GALES ARE LIKELY LATE THIS EVENING INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEST GALE FORCE WINDS ARE LIKELY WEDNESDAY INTO THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-092200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 358 PM CST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS ARE LIKELY TO DEVELOP THIS EVENING...WITH STORM FORCE WINDS EXPECTED BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STORM FORCE WINDS EARLY WEDNESDAY WILL SUBSIDE SOMEWHAT TO GALES WEDNESDAY NIGHT. GALES WILL PERSIST INTO THURSDAY NIGHT OR FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
931 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM SNOW DE KALB 41.93N 88.75W
12/08/2009 M5.5 INCH DE KALB IL TRAINED SPOTTER
STORM TOTAL.
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
933 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW BELVIDERE 42.25N 88.85W
12/08/2009 M6.5 INCH BOONE IL BROADCAST MEDIA
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
934 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW LEAF RIVER 42.12N 89.40W
12/08/2009 M8.3 INCH OGLE IL BROADCAST MEDIA
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
936 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW ROCKFORD 42.27N 89.06W
12/08/2009 M6.0 INCH WINNEBAGO IL BROADCAST MEDIA
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
950 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM SNOW ALGONQUIN 42.16N 88.30W
12/08/2009 M6.0 INCH MCHENRY IL BROADCAST MEDIA
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
952 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
12/08/2009 M1.3 INCH DUPAGE IL TRAINED SPOTTER
SNOWFALL IN THE PAST 12 HOURS.
0500 PM SNOW PEOTONE 41.33N 87.80W
12/08/2009 M0.2 INCH WILL IL TRAINED SPOTTER
MEASURED SNOWFALL IN THE LAST TWO HOURS. 0.7 INCH STORM
TOTAL.
0540 PM SNOW 1 N CAROL STREAM 41.93N 88.13W
12/08/2009 M2.0 INCH DUPAGE IL TRAINED SPOTTER
SNOWFALL OVER THE PAST 8 HOURS.
0555 PM SNOW SSE CAROL STREAM 41.92N 88.13W
12/08/2009 M0.8 INCH DUPAGE IL TRAINED SPOTTER
0.8 INCHES OF SNOWFALL IN THE PAST 8 HRS. 2.0 INCHES OF
SNOW ON THE GROUND.
0600 PM SNOW ROCKFORD 42.27N 89.06W
12/08/2009 M1.9 INCH WINNEBAGO IL CO-OP OBSERVER
SNOW DEPTH 3 INCHES. TOTAL SO FAR.
0600 PM SNOW OHARE AIRPORT 41.98N 87.90W
12/08/2009 M0.7 INCH COOK IL OFFICIAL NWS OBS
MEASURED IN THE LAST 6 HOURS.
0600 PM SNOW ROMEOVILLE 41.65N 88.09W
12/08/2009 M0.2 INCH WILL IL OFFICIAL NWS OBS
MEASURED IN THE LAST 6 HOURS.
0600 PM SNOW ENE PEOTONE 41.33N 87.80W
12/08/2009 M0.2 INCH WILL IL TRAINED SPOTTER
0.2 INCHES OF SNOWFALL IN THE PAST 12 HRS. 0.4 INCHES OF
SNOW ON THE GROUND. HAS BEEN A MIXTURE OF RAIN, SLEET AND
SNOW.
0600 PM SNOW ROCKFORD AIRPORT 42.20N 89.10W
12/08/2009 M0.9 INCH WINNEBAGO IL OFFICIAL NWS OBS
MEASURED IN THE LAST 6 HOURS.
0600 PM SNOW 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
12/08/2009 M2.3 INCH DUPAGE IL TRAINED SPOTTER
2.3 INCHES OF SNOWFALL SO FAR. AN ADDITIONAL 1 INCH OF
SNOWFALL SINCE 330 PM. COCORAHS REPORT.
0606 PM SLEET 1 N DE KALB 41.95N 88.75W
12/08/2009 U0.00 INCH DEKALB IL TRAINED SPOTTER
SLEET FALLING.
0614 PM SNOW MOUNT PROSPECT 42.07N 87.94W
12/08/2009 E0.5 INCH COOK IL TRAINED SPOTTER
0.5 OF NEW SNOWFALL OVER THE PAST HOUR.
0621 PM SLEET NAPERVILLE 41.76N 88.15W
12/08/2009 U0.00 INCH DUPAGE IL TRAINED SPOTTER
MIX OF SLEET AND FREEZING RAIN OVER THE PAST HOUR, MINOR
ACCUMULATIONS OF ICE AND SLEET.
0630 PM SNOW DOWNERS GROVE 41.80N 88.02W
12/08/2009 M2.2 INCH DUPAGE IL TRAINED SPOTTER
SNOWFALL TODAY.
0634 PM FREEZING RAIN PORTAGE 41.59N 87.18W
12/08/2009 U0.00 INCH PORTER IN TRAINED SPOTTER
MODERATE FREEZING RAIN OVER THE PAST HOUR. TREES, POWER
LINES, AND ROADS ARE BECOMING GLAZED AND SLICK.
0654 PM FREEZING RAIN VALPARAISO 41.48N 87.05W
12/08/2009 U0.00 INCH PORTER IN TRAINED SPOTTER
MODERATE FREEZING RAIN FALLING OVER PAST HOUR. TREES ARE
STARTING TO BECOME GLAZED. ROADS AND SIDEWALKS HAVE A
THIN COAT OF ICE ON THEM, MAKING THEM SLICK. LIGHT TO
MODERATE FREEZING RAIN IS CONTINUING TO FALL.
0657 PM FREEZING RAIN WHEATFIELD 41.19N 87.05W
12/08/2009 U0.00 INCH JASPER IN TRAINED SPOTTER
MIXED BAG, RAIN, SLEET, SNOW. SIDE ROADS WET AND
SLIPPERY.
0725 PM SNOW DE KALB 41.93N 88.75W
12/08/2009 M4.0 INCH DE KALB IL TRAINED SPOTTER
STORM TOTAL MEASURED AT NIU CAMPUS.
0800 PM SNOW 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
12/08/2009 M3.3 INCH DUPAGE IL TRAINED SPOTTER
STORM TOTAL. 1.0 INCH SINCE 6PM.
0800 PM SNOW WOODSTOCK 42.31N 88.44W
12/08/2009 M5.5 INCH MCHENRY IL CO-OP OBSERVER
STORM TOTAL.
0815 PM SNOW 4 NW ROCKFORD 42.31N 89.12W
12/08/2009 M6.0 INCH WINNEBAGO IL CO-OP OBSERVER
STORM TOTAL. 3.0 INCHES SINCE 6PM.
0819 PM SNOW LOVES PARK 42.34N 89.01W
12/08/2009 M5.5 INCH WINNEBAGO IL TRAINED SPOTTER
STORM TOTAL.
0825 PM SNOW OAK BROOK 41.84N 87.95W
12/08/2009 M2.5 INCH DUPAGE IL TRAINED SPOTTER
0830 PM SNOW MOUNT PROSPECT 42.07N 87.94W
12/08/2009 M4.0 INCH COOK IL TRAINED SPOTTER
STORM TOTAL. 1.5 INCHES OVER THE PAST 1.5 HOURS.
0830 PM SNOW 3 WNW BULL VALLEY 42.33N 88.40W
12/08/2009 M4.6 INCH MCHENRY IL TRAINED SPOTTER
SNOWFALL IN THE PAST 12.5 HOURS.
0845 PM SNOW 2 NE CARY 42.23N 88.22W
12/08/2009 M4.0 INCH MCHENRY IL TRAINED SPOTTER
0845 PM SNOW CRYSTAL LAKE 42.23N 88.33W
12/08/2009 M5.3 INCH MCHENRY IL CO-OP OBSERVER
STORM TOTAL.
0900 PM SNOW 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
12/08/2009 M3.6 INCH DUPAGE IL TRAINED SPOTTER
STORM TOTAL.
0915 PM SNOW DE KALB 41.93N 88.75W
12/08/2009 M5.5 INCH DE KALB IL TRAINED SPOTTER
STORM TOTAL.
0920 PM SNOW BELVIDERE 42.25N 88.85W
12/08/2009 M6.5 INCH BOONE IL BROADCAST MEDIA
0920 PM SNOW LEAF RIVER 42.12N 89.40W
12/08/2009 M8.3 INCH OGLE IL BROADCAST MEDIA
0920 PM SNOW ROCKFORD 42.27N 89.06W
12/08/2009 M6.0 INCH WINNEBAGO IL BROADCAST MEDIA
0945 PM SNOW ALGONQUIN 42.16N 88.30W
12/08/2009 M6.0 INCH MCHENRY IL BROADCAST MEDIA
&&
RODRIGUEZ1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Cook | 2009-12-09 | 51 | Male | Outside/Open Areas | Direct |
| Cold/Wind Chill, Cook | 2009-12-09 | 42 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 204406.